Alabama, 2003Damaging Wind in Alabama, June 11, 2003
June 11, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
330 PM CDT WED JUN 11 2003
DEALING WITH THE CURRENT AND UPCOMING WET WEATHER PATTERN IS THE
FORECAST CONCERN IN THIS PACKAGE. THIS DISCUSSION IS RATHER SHORT
DUE TO THE BUSY ONGOING WEATHER.
AT 3 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALIGNED NORTH TO
SOUTH ACROSS ALABAMA...MOVING EAST. SOME OF THESE SHOWERS AND STORMS
HAVE PRODUCED DAMAGING WINDS AND HEAVY RAINFALL. A SEVERE
THUNDERSTORM WATCH WAS IN EFFECT UNTIL 4 PM FOR MUCH OF THE AREA.
THE ATMOSPHERE WAS VERY UNSTABLE.
TONIGHT...WILL GO NUMEROUS WORDING FOR SHOWERS AND THUNDERSTORMS
THIS EVENING ALONG EAST OF INTERSTATE 65...AND CHANCE WEST AS THE AIR
HAS STABILIZED SOME WHERE THE SHOWERS AND STORMS HAVE ALREADY PAST.
WILL MENTION DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE THIS EVENING
IN EASTERN AREAS. OVERNIGHT...SOME SHOWERS AND STORMS MAY LINGER
AROUND AS SKIES WILL BE MOSTLY CLOUDY.
BEYOND TONIGHT...WILL KEEP SHOWERS AND THUNDERSTORMS IN FORECAST AS
UNSETTLED PATTERN WILL CONTINUE. THE COVERAGE WILL BE HIGHEST IN
THE AFTERNOON AND EVENING WITH THE HEATING OF THE DAY...AND POPS WILL
GENERALLY BE ALIGNED HIGHEST NORTH AND LOWEST SOUTH WHERE THE LIFT
WILL BE BEST. WILL HAVE TO MONITOR FOR WET MICROBURSTS AND HEAVY
RAINFALL FOR THE NEXT SEVERAL DAYS.
EXPECT NORMAL TEMPS THROUGHOUT THE FORECAST PERIOD WITH HIGHS
85 TO 90 AND LOWS AROUND 70.
BHM 072/086 072/087 071 56554
MGM 072/088 071/089 071 55554
.BHM...NONE.
MBS/91
Hazardous weather outlook, Jun 11, 12:30 PM CST, 4 hours 47 minutes before
ALZ011>015-017>050-112000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
VERY WARM...MOIST...AND UNSTABLE AIR...WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE ADDITIONAL
ENERGY THAT COULD RESULT IN SEVERE THUNDERSTORM DEVELOPMENT.
THE MAIN THREAT OF ANY SEVERE THUNDERSTORMS THAT DUE DEVELOP WILL
BE STRONG GUSTY WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND
LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
WARM MOIST AIR...AND SOUTHWESTERLY FLOW WILL PERSIST OVER THE AREA...
FOR CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TODAY AND TONIGHT. STAY TUNED TO THIS DEVELOPING
WEATHER SITUATION.
In the hours before
Local storm report, Jun 11, 2:48 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM ONEONTA AL WIND DAMAGE
06/11/03 BLOUNT A FEW TREES DOWN ACROSS
THE COUNTY. REPORTED BY
LOCAL EMA OFFICIALS.Local storm report, Jun 11, 2:54 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM PELL CITY AL WIND DAMAGE
06/11/03 ST. CLAIR PUBLIC REPORT OF 63 MPH
WIND GUST NORTHEAST SIDE
OF PELL CITYLocal storm report, Jun 11, 2:58 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM MOODY AL WIND DAMAGE
06/11/03 ST. CLAIR TREES DOWN FORM MOODY TO
BRANCHVILLE. REPORTED BY
LOCAL EMA OFFICIALS.Special weather statement, Jun 11, 3:04 PM CST, 2 hours 13 minutes before
ALZ047-112200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT WED JUN 11 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LEE COUNTY UNTIL 500 PM CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AUBURN...OPELIKA AND
SALEM THROUGH 500 PM CDT. IN ADDITION TO THE LIGHTNING...GUSTY
WINDS TO NEAR 40 MPH ARE ALSO POSSIBLE.
LAT...LON 3254 8555 3242 8541 3262 8510 3273 8514
3273 8543Local storm report, Jun 11, 3:07 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM ALTOONA AL WIND DAMAGE
06/11/03 ETOWAH TREE DOWN ACROSS HIGHWAY
132 NEAR ALTOONA.
REPORTED BY LOCAL EMA
OFFICALS.Local storm report, Jun 11, 3:42 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ASHVILLE AL WIND DAMAGE
06/11/03 ST. CLAIR A FEW TREES DOWN IN THE
CHANDLER MOUNTAIN AREA
NEAR STEELE. REPORTED BY
LOCAL LAW ENFORCEMENT.Thunderstorm Wind, Lamar
- When
- June 11, 5:17 PM CST to 5:37 PM CST
- Where
- Lamar County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -86.100
A few trees were blown down across the northern half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369641.